The cosmetic treatment known as Botox Injection has, over the last few years, has become one of the most popular anti-aging treatments available. This non-invasive cosmetic procedure has grown so popular because of its quick results and the low instance of Botox risks. Between 2002 and 2003 the number of people having this procedure increased by 158 percent. Over 2.6 million women and 333,000 men underwent Botox procedures in 2003 alone!
As with any medicine, there are some possible side effects to Botox, the physician-administered injection used to treat fine lines and wrinkles. Fortunately, not everyone who takes Botox Injections will experience side effects. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either requires no treatment or is easily treated by you or your healthcare provider.
The effects of Botox are noticeable one to two days after the procedure and can last up to six months. Since Botox only stays in the body for a maximum of six months, any side effects associated with the medication will diminish after that time period. People who continue to receive treatments may continue to experience side effects. The common side effects include nausea, flu syndrome, respiratory infection, forehead and eyelid drooping, and headache. Less common Botox risks include symptoms that are generally associated with the injection. These include redness, pain, swelling, numbness, bruising, muscle weakness and bleeding. Normally, these symptoms generally subside within a week after injection.
Botox Injection procedures are considered medical techniques that should be carried out in a controlled medical environment and administered by a qualified and experience medical professional. They should check through your medical history to determine that you are appropriate candidates before taking Botox treatment. In fact, only one injection should be given every 3 months. Women, who are breast feeding and those people taking antibiotics are recommended not to use Botox as they have increased risk of adverse reactions. Besides, ‘Botox Parties’ where people meet socially to have the treatment without proper medical setting should be avoided as liberal amounts of alcohol is dangerous as it causes an increase in bruising.
You may experience some or none of the Botox side effects discussed above. Unfortunately, it can be difficult to tell if any particular side effect such as headache is caused by Botox or by other factors. Of course all cosmetic procedures involve some amount of risk. Any procedure that goes contrary to what is natural is risky including Botox Injections. If you think it is all worth it, go ahead. However, you must let your healthcare providers know if you feel something that just does not seem right after taking Botox Injections. They will be able to diagnose and treat the problem.